RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2005, Volume 60, Issue 1(361), Pages 3–28 (Mi umn1386)  

This article is cited in 9 scientific papers (total in 9 papers)

Topology of quasi-periodic functions on the plane

I. A. Dynnikova, S. P. Novikovbc

a M. V. Lomonosov Moscow State University, Faculty of Mechanics and Mathematics
b L. D. Landau Institute for Theoretical Physics, Russian Academy of Sciences
c University of Maryland

Abstract: In this paper the topological theory of quasi-periodic functions on the plane is presented. The development of this theory was started (in another terminology) by the Moscow topology group in the early 1980s, motivated by needs of solid state physics which led to the necessity of investigating a special (non-generic) case of Hamiltonian foliations on Fermi surfaces with a multivalued Hamiltonian function [1]. These foliations turned out to have unexpected topological properties, discovered in the 1980s ([2], [3]) and 1990s ([4]–[6]), which led finally to non-trivial physical conclusions ([7], [8]) by considering the so-called geometric strong magnetic field limit [9]. A reformulation of the problem in terms of quasi-periodic functions and an extension to higher dimensions in 1999 [10] produced a new and fruitful approach. One can say that for monocrystalline normal metals in a magnetic field the semiclassical trajectories of electrons in the quasi-momentum space are exactly the level curves of a quasi-periodic function with three quasi-periods which is the restriction of the dispersion relation to the plane orthogonal to the magnetic field. The general study of topological properties of level curves for quasi-periodic functions on the plane with arbitrarily many quasi-periods began in 1999 when some new ideas were formulated in the case of four quasi-periods [10]. The last section of this paper contains a complete proof of these results based on the technique developed in [11] and [12]. Some new physical applications of the general problem were found recently [13].

DOI: https://doi.org/10.4213/rm1386

Full text: PDF file (408 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2005, 60:1, 1–26

Bibliographic databases:

Document Type: Article
UDC: 515.16
MSC: Primary 37N20, 37J05; Secondary 37E35, 37C55, 70K43, 82D35, 82D25
Received: 26.12.2004

Citation: I. A. Dynnikov, S. P. Novikov, “Topology of quasi-periodic functions on the plane”, Uspekhi Mat. Nauk, 60:1(361) (2005), 3–28; Russian Math. Surveys, 60:1 (2005), 1–26

Citation in format AMSBIB
\Bibitem{DynNov05}
\by I.~A.~Dynnikov, S.~P.~Novikov
\paper Topology of quasi-periodic functions on the plane
\jour Uspekhi Mat. Nauk
\yr 2005
\vol 60
\issue 1(361)
\pages 3--28
\mathnet{http://mi.mathnet.ru/umn1386}
\crossref{https://doi.org/10.4213/rm1386}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2145658}
\zmath{https://zbmath.org/?q=an:1148.37043}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2005RuMaS..60....1D}
\elib{http://elibrary.ru/item.asp?id=25787148}
\transl
\jour Russian Math. Surveys
\yr 2005
\vol 60
\issue 1
\pages 1--26
\crossref{https://doi.org/10.1070/RM2005v060n01ABEH000806}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000229893400001}
\elib{http://elibrary.ru/item.asp?id=14631861}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-20444499701}


Linking options:
  • http://mi.mathnet.ru/eng/umn1386
  • https://doi.org/10.4213/rm1386
  • http://mi.mathnet.ru/eng/umn/v60/i1/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. P. Novikov, “Topology of generic Hamiltonian foliations on Riemann surfaces”, Mosc. Math. J., 5:3 (2005), 633–667  mathnet  mathscinet  zmath
    2. Grinevich P.G., Santini P.M., “Newtonian dynamics in the plane corresponding to straight and cyclic motions on the hyperelliptic curve $\mu^2=\nu^n-1$, $n\in\mathbb Z$: ergodicity, isochrony and fractals”, Phys. D, 232:1 (2007), 22–32  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    3. V. V. Kozlov, “Dynamical Systems with Multivalued Integrals on a Torus”, Proc. Steklov Inst. Math., 256 (2007), 188–205  mathnet  crossref  mathscinet  zmath  elib  elib
    4. Birindelli I., Valdinoci E., “The Ginzburg-Landau equation in the Heisenberg group”, Commun. Contemp. Math., 10:5 (2008), 671–719  crossref  mathscinet  zmath  isi  elib  scopus
    5. Novikov S.P., “Dynamical Systems and Differential Forms. Low Dimensional Hamiltonian Systems”, Geometric and Probabilistic Structures in Dynamics, Contemporary Mathematics Series, 469, 2008, 271–287  crossref  mathscinet  zmath  isi
    6. A. B. Antonevich, A. N. Buzulutskaya (Glaz), “Almost-Periodic Algebras and Their Automorphisms”, Math. Notes, 102:5 (2017), 610–622  mathnet  crossref  crossref  mathscinet  isi  elib
    7. A. Ya. Maltsev, S. P. Novikov, “The theory of closed 1-forms, levels of quasiperiodic functions and transport phenomena in electron systems”, Proc. Steklov Inst. Math., 302 (2018), 279–297  mathnet  crossref  crossref  isi
    8. A. Ya. Maltsev, S. P. Novikov, “Topologicheskaya integriruemost, klassicheskii i kvantovyi khaos i teoriya dinamicheskikh sistem v fizike kondensirovannogo sostoyaniya”, UMN, 74:1(445) (2019), 149–184  mathnet  crossref
    9. V. V. Kozlov, “Tenzornye invarianty i integrirovanie differentsialnykh uravnenii”, UMN, 74:1(445) (2019), 117–148  mathnet  crossref
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:920
    Full text:389
    References:56
    First page:6

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019